Alert archive / Florida / Special Marine Warnings in 2012

Special Marine Warning 21, NWS Melbourne, FL

May 7, 2012

NWS Melbourne, FL issued this special marine warning at May 7, 2012, 5:10 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2012, 5:10 PM EDT (21:10 UTC)
Expired
May 7, 2012, 7:15 PM EDT
In force
2 hr
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

The radar

The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 876 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
876 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1085 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

867 
WHUS52 KMLB 072110
SMWMLB
AMZ552-572-072315-
/O.NEW.KMLB.MA.W.0021.120507T2110Z-120507T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
510 PM EDT MON MAY 7 2012

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SPECIAL MARINE WARNING FOR THE COASTAL WATERS...

  FROM CAPE CANAVERAL TO MELBOURNE BEACH OUT TO 20 NM.

* UNTIL 715 PM EDT

* AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 34 KNOTS 15    
  MILES SOUTHEAST OF COCOA BEACH...MOVING EAST AT 30 KNOTS.

* ADDITIONAL STORMS IN THIS LINE ARE EXPECTED TO MOVE NORTHWARDS     
  ALONG THE INTRACOASTAL WATERS AND NEARSHORE ATLANTIC.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THESE STORMS CROSS THE INTRACOASTAL WATERS AND BARRIER ISLAND 
COMMUNITIES...THEN OVER THE ATLANTIC...THEY WILL PRODUCE WINDS OVER 
34 KNOTS...LOCALLY ROUGH SEAS...TORRENTIAL DOWNPOURS AND DANGEROUS 
LIGHTNING. TRY TO AVOID THESE STORMS IF POSSIBLE. IF YOU GET CAUGHT 
OFFSHORE...MAKE SURE ALL SAFETY GEAR IS AVAILABLE AND LIFE JACKETS 
ARE BEING WORN BY YOU AND YOUR CREW.

&&

LAT...LON 2859 8071 2860 8072 2859 8066 2857 8067
      2858 8070 2850 8073 2839 8072 2832 8068
      2851 8064 2856 8061 2859 8063 2858 8065
      2859 8065 2867 8004 2798 8008 2803 8059
      2839 8075 2858 8080
TIME...MOT...LOC 2108Z 250DEG 31KT 2817 8047

$$


MOSES

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at May 7, 2:15 PM EDT, 2 hours 55 minutes earlier.

Area forecast discussion, May 7, 2:15 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT MON MAY 7 2012

.DISCUSSION...

...FEW STRONG/ISOLATED PULSE SEVERE STORMS EXPECTED INTO THIS
EVENING...

CURRENT-TONIGHT...WEAK FRONTAL BOUNDARY HAS CREPT INTO OUR NORTHERN
FORECAST ZONES. EARLY ONSET OF THE EAST COAST SEA BREEZE FROM THE
CAPE NORTHWARD HAS TRANSITIONED WINDS TO EAST OR NORTHEAST. WINDS
SOUTH OF THE CAPE WILL BECOME EAST OR SOUTHEAST BEHIND THE SEA
BREEZE. A LIGHTER PRESSURE GRADIENT WILL KEEP WIND SPEEDS LIGHT
ALL AROUND OUTSIDE OF CONVECTION. SCATTERED SHOWERS AND STORMS HAVE
DEVELOPED EARLY THIS AFTERNOON ALONG THE EAST COAST SEA BREEZE IN
NORTH BREVARD/VOLUSIA COUNTIES. SLOW MOVEMENT TO THE WEST IS
EXPECTED OF THESE CELLS AND THEY WILL EVENTUALLY MOVE OFF THE EAST
COAST INTO THE INTRACOASTAL/NEAR SHORE WATERS OF THE WESTERN
ATLANTIC. A FEW STRONGER CELLS ANCHORED ALONG THE SEA BREEZE WILL
MOVE SOUTHWARD. FURTHER DEVELOPMENT OF CONVECTION WILL BE LIKELY AS
THE WEST COAST SEA BREEZE (MOVING VERY SLOWLY EASTWARD AT PRESENT)
MOVES INTO CENTRAL FLORIDA LATER TODAY AS WELL AS FROM SUBSEQUENT
MESOSCALE BOUNDARY/LAKE BREEZE INTERACTIONS. THIS ACTIVITY WILL LAST
INTO THE EVENING AND EVENTUALLY BECOME MORE ISOLATED MID TO LATE
EVENING. MAIN THREATS IN PLAY REMAIN FREQUENT CLOUD TO GROUND
LIGHTNING...GUSTY DOWNBURST WINDS IN EXCESS OF 50 MPH...COIN SIZE
HAIL AND TORRENTIAL DOWNPOURS CAUSING PONDING OF WATER...ESPECIALLY
IN PRONE LOCATIONS DUE TO THE SLOW NATURE OF THESE STORMS. DEEPER
MOISTURE (1.61 PWAT FROM 15Z KXMR SOUNDING)...MID-LEVEL IMPULSES AND
COOLER AIR ALOFT ALL PLAYING A PART IN THE CONVECTIVE ACTIVITY.

...PREVIOUS EXTENDED DISCUSSION...

TUE-THU...BROAD TROUGHING ALOFT WILL PERSIST INTO LATE WEEK...WHICH
WILL KEEP LOW LEVEL RIDGE AXIS SUPPRESSED SOUTH OF CENTRAL FLORIDA.
WHILE SUFFICIENT MOISTURE WILL EXIST FOR AT LEAST SCT AFTN/EVENING
CONVECTION...SUBTLE H50 VORT LOBES PASSING OVHD SHOULD LEAD TO A LTL
HIGHER POPS (50-60) ON THAT DAY AREAWIDE. FLOW FLATTENS SLIGHTLY
WED-THU...WITH HIGHER POPS INDICATED ALONG THE EAST COAST (50 VS 40)
IN PROXIMITY TO LATE DAY SEA BREEZE. BY THU...DEEPEST MOISTURE IS
PROGGED TO GET PUSHED A BIT FARTHER SOUTH TOWARD LAKE OKEECHOBEE...
AHEAD OF WEAK COOL FRONT THAT SAGS INTO CENTRAL FLORIDA THU NIGHT.
POPS OVER THE SOUTHERN CWA WILL BE ABOUT 10 PCT HIGHER (40 VS 30).
MAV TEMPS LOOK LIKE THEY RUN ABOUT A DEGREE OR TWO ABOVE CLIMO...
WHICH LOOKS FINE GIVEN THE SW FLOW REGIME. EARLY MAY MID LEVEL
ATMOSPHERIC TEMPS TYPICALLY FAVOR SOME STRONG TO MARGINALLY SEVERE
STORMS.

FRI-MON...FRONTAL BOUNDARY WASHES OUT OVER SOUTH FL/STRAITS BY LATE
FRI AS ONSHORE FLOW TAKES HOLD AND FRESHENS SOME INTO THE WEEKEND.
EVEN WITH IMMEDIATE RETURN TO ONSHORE FLOW...MEAN DRYING INDICATED
FOR FRI-SAT DUE TO TRANSIENT MID LEVEL RIDGE WHICH BUILDS ALOFT.
POPS BOTH DAYS 20 OR LESS....TEMPTED TO GO WITH JUST LOW TOPPED
SHOWERS (CONFINED TO THE SOUTH FRI) BUT SINCE WERE GETTING TOWARD
LATE MAY KEPT TS IN FCST. INCREASING MOISTURE/POPS INDICATED FOR
SUN-MON AS NEXT SHORT WAVE TROUGH MOVES TOWARD THE SERN CONUS.

&&

.AVIATION...PREVAILING VFR OUTSIDE OF CONVECTION. EAST COAST SEA
BREEZE HAS FORMED AS OF VERY EARLY THIS AFTERNOON BECOMING
NOTICEABLE FIRST ACROSS THE VOLUSIA/NORTH BREVARD COASTS. WINDS HAVE
BECOME E/ENE BEHIND IT HERE. FURTHER SOUTH WEAK OFFSHORE WINDS WILL
BECOME E/ESE AS THE SEA BREEZE DEVELOPS AND MOVES ONSHORE. SCT
SHRA/TSRA WILL RESULT FROM DEEPER MOISTURE...PVA ALOFT AND BOUNDARY
COLLISIONS INTO THE EVENING. RISKS TO AVIATION INCLUDE FREQUENT
LIGHTNING...COIN SIZE HAIL...HEAVY DOWNPOURS AND GUSTY DOWNBURST
WINDS IN EXCESS OF 40 KTS. ACTIVITY WILL EVENTUALLY BECOME ISOLATED
THIS EVENING/OVERNIGHT. LCL LOW (STRATUS) CLOUDS/PATCHY GROUND FOG
CANNOT BE RULED OUT TOWARDS SUNRISE TUE MORNING. ABOVE NORMAL
CONVECTION CHANCES WILL CONTINUE AGAIN ON TUE WITH SIMILAR THREATS.

&&

.MARINE...AFTN MON-TUE...SURFACE BOUNDARY LINGERING OVER THE AREA
WILL BE RESPONSIBLE FOR SCATTERED LIGHTNING STORMS ACROSS INLAND
LAKES...INTRACOASTAL WATERWAYS AND NEAR SHORE/OFFSHORE MARINE ZONES.
CONDITIONS FAVORABLE FOR A FEW STRONG/ISOLD SVR CELLS WITH WINDS IN
EXCESS OF 35 KTS...COIN SIZE HAIL...CLOUD TO WATER LIGHTNING AND
TORRENTIAL DOWNPOURS. CELLS WILL MOVE OFF THE COAST AT LESS THAN 10
KTS WITH MOST FAVORABLE LOCATION FROM THE CAPE NORTHWARD. WITH SUCH
A WEAK PRESSURE GRADIENT...WINDS WILL BE LIGHT/VARIABLE AT
TIMES...THOUGH ARE FORECAST TO BE EAST/NORTHEAST CAPE NORTHWARD AND
EAST/SOUTHEAST SOUTHWARD. THIS EVENING WINDS ARE FORECAST TO BECOME
SE/S AND EVENTUALLY SW LATE OVERNIGHT TOWARDS DAYBREAK. ON
TUE...INITIAL SW WINDS LESS THAN 10 KTS WILL BACK TO S/SE NEAR THE
COAST DUE TO EAST COAST SEA BREEZE FORMATION AND BEGIN TO STRENGTHEN
SLIGHTLY. SEAS DUE TO AN INCOMING SWELL FORECAST TO BUILD TO 3-4 FT
NEAR SHORE/3-5 FT OFFSHORE THRU THE PERIOD. ANOTHER ROUND OF
OFFSHORE MOVING SHOWERS/STORMS FORECAST ON TUE WITH SIMILAR THREATS
AS THE PAST DAY.

WED-FRI...NOT A WHOLE LOW OF WIND CHOP INDICATED GIVEN THE PROXIMITY
OF THE LOW LEVEL RIDGE AXIS TO THE SOUTH. WAVE MODEL GUIDANCE DOES
SHOW SOME SWELL COMPONENT KEEPING SEAS A FOOT OR TWO HIGHER THAN THEY
NORMAL WOULD BE WITH THIS KIND OF WIND REGIME. OFFSHORE FLOW WILL
PREVAIL THROUGH THU WITH AN ONSHORE AFTERNOON SEA BREEZE NEAR THE
IMMEDIATE COAST...MAINLY SOUTH. GIVEN THE PREVAILING WESTERLY
STEERING FLOW...THE MAIN MARINE CONCERN FOR THE UPCOMING WEEK WILL
BE OFFSHORE MOVING THUNDERSTORMS. DEVELOPING ONSHORE FLOW STARTING
THU NIGHT WILL LEAD TO A SLIGHT SURGE IN ENE-EAST WINDS AND SEAS.

&&

.FIRE WEATHER...REMAINDER OF TODAY-TONIGHT...A WEAK FRONTAL TROUGH
HAS SETTLED IN OVER THE AREA (NORTH) AND WILL PROVIDE A FOCUS FOR
SHOWERS/STORMS. SEA BREEZES/MESOSCALE BOUNDARY INTERACTIONS THROUGH
THIS EVENING WILL ALSO HELP INITIATE NEW CELL GROWTH. A FEW
LIGHTNING STORMS MAY SPARK ADDITIONAL WILDFIRES AND WILL ALSO BE
CAPABLE OF GUSTY DOWNBURST WINDS TO AROUND 50 MPH. CELL MOVEMENT
SHOULD BE OUT OF THE WEST AT LESS THAN 10 MPH. OCCASIONALLY CELLS
WILL ZIPPER SOUTHWARD ALONG THE EAST COAST SEA BREEZE. WITH THE WEAK
OVERALL PRESSURE GRADIENT THE DISPERSION CONDITIONS WILL REMAIN
RATHER POOR. LVORI'S WILL BE RATHER HIGH WITH THE LIGHT WINDS AND
MOISTURE NEAR THE SURFACE.

TUE...CONTINUED DEEPER MOISTURE AND BOUNDARY COLLISIONS WILL AGAIN
CREATE SCATTERED SHOWERS/STORMS ACROSS THE AREA...ESPECIALLY DURING
THE AFTERNOON/EARLY EVENING. AGAIN...LIGHTNING IGNITIONS/GUSTY STORM
OUTFLOWS WILL BE MAIN FIRE WEATHER CONCERN.

WED ONWARD...NO RH/WIND ISSUES...HOWEVER LTG IGNITIONS WILL BE MAIN
FIRE WX CONCERN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  86  68  87 /  40  50  30  50
MCO  68  89  67  89 /  30  50  30  40
MLB  69  87  69  86 /  30  50  30  50
VRB  69  86  69  86 /  30  50  30  50
LEE  68  88  68  88 /  30  50  30  40
SFB  69  90  69  89 /  30  50  30  40
ORL  71  90  70  88 /  30  50  30  40
FPR  68  86  68  86 /  20  50  30  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
RADAR/LONG TERM....KELLY
Hazardous weather outlook, May 7, 11:15 AM EDT, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT MON MAY 7 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-072200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1115 AM EDT MON MAY 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK FRONTAL BOUNDARY IS DRAPED ACROSS NORTH CENTRAL FLORIDA AND
WILL BECOME STATIONARY THIS AFTERNOON.  MOISTURE POOLING ALONG THE
FRONT WILL COMBINE WITH SEA AND LAKE BREEZE BOUNDARIES TO ACT AS
FOCI FOR AFTERNOON LIGHTNING STORMS.  THE HIGHEST RAIN CHANCES EXIST
ALONG AND NORTH OF THE I 4 CORRIDOR BUT MAY EXTEND SOUTHWARD INTO
OSCEOLA COUNTY LATE THIS AFTERNOON OR EARLY THIS EVENING WITH A SEA
BREEZE COLLISION.  STORM MOTION WILL BE GENERALLY TOWARD THE EAST
BUT MAY BE SLOW AND ERRATIC ALONG BOUNDARIES.  THE PRIMARY THREAT
FROM THESE STORMS WILL BE FREQUENT CLOUD-TO-GROUND LIGHTNING...
STRONG DOWNBURST WINDS AND HAIL.  ONE OR TWO STORMS MAY BECOME
SEVERE CONTAINING DAMAGING WINDS NEAR 60 MPH AND LARGE HAIL.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED THUNDERSTORMS ARE EXPECTED AREA WIDE THIS AFTERNOON AND
PUSH EAST-NORTHEAST AROUND 10 MPH THROUGH THE EARLY EVENING. THE
STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND STRONG
WIND GUSTS UP TO 50 KNOTS AS THEY PUSH OFFSHORE INCLUDING THE INLAND
LAKES.

.RIP CURRENT IMPACT...
WEATHER AND OCEAN CONDITIONS WILL PRODUCE AN ELEVATED THREAT FOR RIP
CURRENTS AT THE BEACHES OF EAST CENTRAL FLORIDA TODAY. CHECK WITH
LIFEGUARDS ABOUT OCEAN HAZARDS WHEN ARRIVING AT THE BEACH. SWIM ONLY
WHERE THERE IS A LIFEGUARD ON DUTY.

.FIRE WEATHER IMPACT...
THERE IS A HIGH ENVIRONMENTAL FIRE DANGER OVER MOST OF THE REGION
TODAY. THE THREAT WILL BE FURTHER ELEVATED TODAY AS SCATTERED
LIGHTNING STORMS ARE EXPECTED. BRUSH FIRES CAN START EASILY FROM
MOST CAUSES. UNATTENDED FIRES ARE LIKELY TO ESCAPE IN DRY FUELS.
FIRES MAY START RAPIDLY AND SHORT DISTANCE SPREADING OF EMBERS WILL
BE POSSIBLE. OUTDOOR BURNING MAY BE PROHIBITED IN YOUR AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
SCATTERED TO NUMEROUS LIGHTNING STORMS ARE FORECAST THROUGH
MIDWEEK. THESE STORMS WILL AFFECT BOATERS AS THEY CROSS THE
INTRACOASTAL WATERS AND ATLANTIC DURING THE AFTERNOON AND EVENING.
A FEW STORMS MAY CONTAIN STRONG DOWNBURST WINDS...SMALL
HAIL...AND FREQUENT LIGHTNING STRIKES.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

KELLY/BRAGAW

In the hours before

Special weather statement, May 7, 1:21 PM EDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
121 PM EDT MON MAY 7 2012

FLZ041-046-141-071800-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-SEMINOLE-
121 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHERN SEMINOLE COUNTY...
SOUTHERN VOLUSIA COUNTY...

* UNTIL 200 PM EDT.

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES EAST
OF DELTONA...MOVING EAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2899 8090 2879 8095 2879 8097 2875 8096
      2873 8097 2875 8129 2909 8114
TIME...MOT...LOC 1721Z 292DEG 7KT 2893 8112

KELLY
Special weather statement, May 7, 2:13 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
213 PM EDT MON MAY 7 2012

FLZ045-046-147-071900-
NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE-
213 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN BREVARD
COUNTY...EASTERN ORANGE COUNTY...SOUTHEASTERN SEMINOLE COUNTY...

* UNTIL 300 PM EDT.

AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 5 MILES
NORTHEAST OF CHRISTMAS...MOVING SOUTHEAST AT 10 MPH. ADDITIONAL
STORMS SHOULD DEVELOP TO THE WEST TOWARD BITHLO AND WEDGEFIELD.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2844 8082 2847 8112 2873 8111 2870 8102
      2867 8102 2867 8101 2864 8101 2862 8099
      2861 8099 2861 8096 2870 8096 2866 8082
TIME...MOT...LOC 1812Z 294DEG 9KT 2860 8097

KELLY
Local storm report, May 7, 3:24 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT MON MAY 07 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     TSTM WND GST     VERO BEACH AIRPORT      27.66N 80.41W
05/07/2012  M53 MPH          INDIAN RIVER       FL   ASOS

            VERO BEACH ASOS MEASURED A 46 KT/53 MPH THUNDERSTORM WIND
            GUST.

&&

JRC
Special weather statement, May 7, 3:24 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
324 PM EDT MON MAY 7 2012

FLZ047-054-072015-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
324 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHEASTERN BREVARD
COUNTY...INDIAN RIVER COUNTY...

* UNTIL 415 PM EDT.

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER SEBASTIAN
HIGHLANDS...MOVING NORTH AT 15 MPH.

ADDITIONAL STORMS OVER VERO BEACH WILL ALSO LIFT NORTH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2760 8063 2798 8068 2802 8056 2798 8054
      2802 8055 2803 8053 2791 8046 2788 8046
      2786 8043 2781 8042 2775 8038 2761 8033
TIME...MOT...LOC 1923Z 171DEG 13KT 2780 8054
Special weather statement, May 7, 3:35 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT MON MAY 7 2012

FLZ044>046-053-144-072030-
NORTHERN LAKE COUNTY-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE COUNTY-
335 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...WESTERN SEMINOLE COUNTY...

* UNTIL 430 PM EDT.

AT 328 PM EDT...A TRAINED WEATHER SPOTTER REPORTED PEA SIZED HAIL
NEAR ALTAMONTE SPRINGS...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL
ALSO BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 45 MPH.
ADDITIONAL STORMS WILL DEVELOP BETWEEN INTERSTATES 75 AND 4...AS THE
WEST COAST SEA BREEZE CONTINUES MOVING SLOWLY EAST AND COLLIDES WITH
THE EAST COAST SEA BREEZE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES...SMALL
HAIL UP TO PENNY SIZE AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN
CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE
POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY.
SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2896 8196 2896 8166 2900 8166 2877 8124
      2834 8103 2832 8166 2834 8167 2834 8179
      2836 8180 2834 8196
TIME...MOT...LOC 1931Z 246DEG 6KT 2866 8135

GUSEMAN
Special weather statement, May 7, 4:05 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT MON MAY 7 2012

FLZ047-053-072100-
OSCEOLA-SOUTHERN BREVARD COUNTY-
405 PM EDT MON MAY 7 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
EASTERN OSCEOLA COUNTY...

* UNTIL 500 PM EDT.

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER CAMP
HOLLY FISH CAMP...MOVING NORTHEAST AT 5 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE INDIAN HARBOUR BEACH...WEST MELBOURNE AND
SUNTREE.

ADDITIONAL STRONG STORMS ARE ALSO DEVELOPING ALONG THIS BOUNDARY
COLLISION IN SOUTHERN BREVARD AND EASTERN OSCEOLA COUNTY.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.

LAT...LON 2785 8046 2787 8048 2784 8050 2782 8078
      2782 8088 2781 8088 2781 8090 2819 8107
      2834 8060 2823 8059 2822 8059 2820 8058
      2809 8056 2786 8044
TIME...MOT...LOC 2004Z 231DEG 7KT 2809 8074

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 12:47 PM EDTSpecial Weather StatementMLBVolusia43 min
May 7, 1:21 PM EDTSpecial Weather StatementMLBVolusia39 min
May 7, 1:25 PM EDTSevere Thunderstorm WarningMLBVolusia20 min
May 7, 2:13 PM EDTSpecial Weather StatementMLBSeminole47 min
May 7, 3:21 PM EDTSpecial Marine WarningMLB114 min
May 7, 3:24 PM EDTSpecial Weather StatementMLBIndian River51 min
May 7, 3:35 PM EDTSpecial Weather StatementMLBLake, Orange55 min
May 7, 4:05 PM EDTSpecial Weather StatementMLBBrevard55 min
May 7, 6:17 PM EDTSpecial Weather StatementMLBMartin58 min
May 7, 7:17 PM EDTSpecial Weather StatementMLBMartin58 min

Nearby

Special Marine Warnings in Florida, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.